| Model Number |
1365-04-100 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Inflammation (1932); Necrosis (1971); Pain (1994); Osteolysis (2377); Test Result (2695); No Code Available (3191)
| Date of Event |
11/28/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Unf and medical records received.After review of medical records the patient has had severe persistent and disabling hip pain.And was revised for severe osteolysis left femur and acetabulum - likely infection.X-rays have demonstrated very extensive osteolysis around both components.He has slightly elevated inflammatory markers but consistent with chronic disease.Blood metal ion levels indicated significantly increased cobalt level.Hip aspiration on two occasions has demonstrated no findings of infection.Operative notes reported that approximately 200 cc of necrotic poorly organized tissue was noted within the joint.We noted some black corrosive material around the trunnion of the implant but not within the soft tissue.The extent of osteolysis permitted placement of a finger between the residual posterior and superior lateral bone.Doii: (b)(6) 2010; dor: (b)(6) 2018; left hip.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.